Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 52, NWS Albuquerque, NM

June 27, 2000Colfax County, Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 27, 2000, 5:35 PM MDT for Colfax County, Union County, New Mexico. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 27, 2000, 5:35 PM MDT (23:35 UTC)
Expired
Jun 27, 2000, 6:30 PM MDT
In force
55 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Colfax County, NM, Union County, NM

What was reported inside it

TimeReportWhereRemark
Jun 27, 5:55 PM MDTHail 0.75Abbott, NM

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 3:45 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2000-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2000-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 272337
SVRABQ
NMC007-059-280030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
535 PM MDT TUE JUN 27 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO
  WEST CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 630 PM MDT

* AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SEVERE THUNDERSTORMS FROM JUST EAST OF SPRINGER TO ABOUT
  5 MILES SOUTH OF CAPULIN...MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  OVER RURAL EASTERN COLFAX COUNTY 
  OVER RURAL WESTERN UNION COUNTY 
  OVER RURAL SOUTHEASTERN COLFAX COUNTY 

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THIS EVENING FOR NORTHEAST NEW MEXICO.

LAT...LON 3663 10402 3648 10434 3638 10479 3625 10468
          3625 10391 3663 10338

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 PM MDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 27, 3:00 PM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT TUE JUN 27 2000

FOR TONIGHT...AWIPS PROBLEMS HAVE MADE DETAILS HARD TO DISCERN.
IN GENERAL FAIRLY HIGH POPS AREAWIDE WITH CHANCE SVR NERN CRNR.

FOR WED...SOME WARMING WEST AND SOUTH BUT PLENTY OF RESIDUAL MOISTURE
FOR INCREASED SFC HEATING AND OROGRAPHICS TO TRIGGER DIURNAL
CONVECTION. HIGHEST POPS NERN CRNR WHERE NEXT WIND SHIFT/COLD FRONT
WILL PROVIDE LOW LEVEL CONVERGENCE. UPSLOPE LOW CLOUDS AND COOLER
EAST THURSDAY WITH GUSTY EAST CANYON WINDS SPREADING A LITTLE COOLER
AIR INTO CENTRAL AND WEST AGAIN...WHILE KEEPING MOISTURE ABOVE
SEASONAL. WITH UPPER HIGH BUILDING OVER REGION...DYNAMICS WEAK BUT
BELIEVE CHANCE TYPE POPS JUSTIFIED WITH HIGH MOISTURE AVAILABILITY.

FOR EXTENDED...TEMPS BEGINNING TO REBOUND FRIDAY RESULTING IN MORE
CONVECTIVE REGIME THAN THURSDAY...THEN GRADUAL WARMING AND DRYING
OVER THE WEEKEND WITH UPPER HIGH OVER REGION AND WEAK LEE TROUGHING.
MJF

ABQ BB 063/091 065/087 065 32423
SAF BB 056/087 058/084 057 32423
TCC BE 064/089 063/080 063 32424

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:51 PM MDTSevere Thunderstorm WarningABQUnion54 min
Jun 27, 2:53 PM MDTSevere Thunderstorm WarningABQColfax67 min
Jun 27, 3:58 PM MDTSevere Thunderstorm WarningABQColfax62 min
Jun 27, 4:44 PM MDTSevere Thunderstorm WarningABQColfax, Union61 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.